MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823832
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Fever (1858); Confusion/ Disorientation (2553); Hydrocephalus (3272)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.Additional codes for health effect - clinical code 1: e0505, e0103.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report numbers: 3013886523-2025-00090.A facility reported a hakim valve (id: 823832) and bactiseal catheter (id: 823072) was implanted via ventriculoperitoneal (vp) shunt operation on (b)(6) 2025.The postoperative condition is good.The patient was diagnosed with secondary hydrocephalus, history of brain tumor resection and prosthetic eye.Computed tomography (ct) reexamination on (b)(6) revealed hydrocephalus: a small amount of blood may be accumulated in the knee of the corpus callosum.On (b)(6), the patient developed low fever, and reexamination ct revealed a small amount of hematosis in the knee of the corpus callosum.On (b)(6), the patient had small strides and slow movement, and then the shunt pressure was adjusted from 160mm water column to 140mm water column.In the evening, the patient developed confusion of consciousness, and reexamination ct showed delayed bleeding at the right frontal puncture site, which was larger than before, peripheral edema, pressure on the frontal corner of the right lateral ventricle, and a thin subdural hematoma in the right frontotemporal area, with the midline structure shifting slightly to the left.Ct reexamination on (b)(6), showed no expansion of intracranial hematoma, aggravation of cerebral edema, further increase of intracranial pressure and hydrocephalus.On (b)(6), reexamination ct showed reduced hydrocephalus, hematoma in the ventricle system, hematoma in the knee of the right frontal lobe and corpus callosum, and subdural hematoma in the right frontal parietal and temporal area, with little change compared with before, and inflammation in the lungs on both sides.On (b)(6), the physician would like to extract cerebrospinal fluid from the needle chamber, no fluid was extracted, and normal saline flushing was smooth.On (b)(6), ct showed that the liquefaction of hematoma was reduced compared with the previous absorption, and hydrocephalus was aggravated.The re-examination ct on (b)(6) showed little change compared with that on (b)(6), and the pulmonary infection was more serious, so it was recommended to be transferred to the intensive care unit for treatment and transferred to the nicu on (b)(6).The physician suspected that the valve was occluded however, the product is still in use in patient.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id (b)(6)) was not returned for evaluation as the product was implanted therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21944068
Report Number3013886523-2025-00089
Device Sequence Number8799799
Product Code JXG
UDI-Device Identifier10381780519805
UDI-Public(01)10381780519805(17)281031(10)7302943
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823832
Device Lot Number7302943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian